Kansas, 2022Tornadoes and Dust Storm in Kansas, April 29 to 30, 2022
April 29 to 30, 2022 · NWS ICT · 41 events in 15 counties and zones
A powerful low pressure system approached Kansas on Friday April 29th allowing a sharp dryline to track generally along Interstate 135. Storms first developed across central and northeast Kansas near the warm front, but as the early evening hours continued, a couple of storms fired just east of Wichita.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 6
- Property damage
- $42 million
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful low pressure system approached Kansas on Friday April 29th allowing a sharp dryline to track generally along Interstate 135. Storms first developed across central and northeast Kansas near the warm front, but as the early evening hours continued, a couple of storms fired just east of Wichita. One of these storms produced a strong tornado across the east side of Andover, causing extensive damage. This tornado was eventually rated an EF-3. A total of 6 more tornadoes were produced by other storms across portions of central Kansas all the while, blowing dust was proving to be a major hindrance behind the frontal boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 29, 1:56 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 29, 1:56 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
256 PM CDT Fri Apr 29 2022
.SHORT TERM...(This evening through Monday night)
Issued at 256 PM CDT Fri Apr 29 2022
Convective trends/severe mode the main concern/challenge this
evening. Little change from previous thinking/discussions, as warm
sector continues to destabilize with dry-line (DL) at 19z starting
to mix eastward from GBD to just east of PTT/P28 line. So, expect
the DL focus to be situated just west of the I-135 corridor in
the 21z-00z time frame where 2500-3000 j/kg MLCape should reside
with weakening inhibition. IF DL convection can develop, then very
favorable bulk shear of 45-50 kts normal to the DL, around 100
j/kg 0-3km Cape and increasing low level helicity with backing
near surface flow toward around 00z will support supercells with
potential for significant large hail and tornadoes across south
central Kansas into the Flint Hills through early this evening.
Otherwise, there remains rather high confidence in quasi-linear
strong to severe convection as the cold front merges with the DL
late this evening/tonight as it progresses eastward from the I-
135 corridor across the Flint Hills into southeast Kansas. This
will pose mainly a damaging wind threat with some potential for
marginally large hail early on.
A drier and cooler regime will follow on Saturday as the upper low
deepens over the Upper Midwest. Some diurnally enhanced stratocu
could drift over portions of central and eastern Kansas with gusty
northwest winds diminishing late in the day. Dry weather expected on
Sunday with return southerly flow and mild/near seasonal
temperatures.
Sunday night-Monday: Strong low level moisture transport Sunday
night may result in moderate instability with sufficient cloud
bearing shear for strong storms with potential MCS moving across
southern Kansas. Then on Monday the warm front will bow northward
putting at least portions of southern and eastern Kansas in the
very moist unstable warm sector ahead of another vigorous upper
trof moving into the central Plains. Of course the NAM is more
bullish with the Sunday night-Monday scenario over the GFS.
Nonetheless, another dry-line/cold frontal merger scenario looks
to evolve along/east of I- 135 in the late afternoon/evening with
higher probability of severe wind/squall line, though conditional
chances again for somewhat more isolated storms/supercells across
far southern Kansas or more probable northern Oklahoma at the
moment.
Darmofal
.LONG TERM...(Tuesday through Friday)
Issued at 256 PM CDT Fri Apr 29 2022
A more typical active Spring-time pattern will prevail next week.
Another upper low will be somewhat slower to progress eastward
from the western conus into the Plains Wednesday into Thursday.
The medium range ensemble members show some variance late in the
week, so confidence is lower especially on PoP trends.
KED
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1221 PM CDT Fri Apr 29 2022
Main aviation concerns will be strong winds today and storms this
evening and tonight.
Deep surface low is currently situated over west-central KS with a
dryline surging east and stretches from west of KGBD to near KPTT
and will continue to track east late this afternoon. Strong south
winds gusting in the 40-50 mph range will remain in place into the
early evening for areas along and east of I-135.
A few storms will be possible along the dryline generally around
or after 5 pm. All severe weather hazards are possible with any
storm that can develop. Storms are expected to develop into a line
after 03z as the cold front merges with the dryline and will
mainly affect areas southeast of the KS Turnpike tonight.
Damaging winds and hail will be possible with any storm in this
line. It is expected to move into the KCNU area around 04z.
&&
.FIRE WEATHER...
Issued at 256 PM CDT Fri Apr 29 2022
Gusty northwest winds on Saturday will result in very high
grassland fire danger from late morning through the afternoon
across portions of central Kansas, mainly west of highway 14.
Otherwise, fire weather concerns are expected to be low to
moderate Sunday into next week with periodic chances for
widespread wetting rains.
KED
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 52 74 46 75 / 60 0 0 0
Hutchinson 51 73 44 74 / 30 0 0 10
Newton 51 72 45 74 / 60 0 0 0
ElDorado 51 73 46 74 / 70 0 0 0
Winfield-KWLD 51 75 46 76 / 60 0 0 0
Russell 48 71 42 74 / 30 10 0 10
Great Bend 49 72 42 74 / 20 0 0 10
Salina 51 72 44 74 / 40 10 0 10
McPherson 50 72 44 73 / 40 0 0 10
Coffeyville 55 75 48 76 / 80 10 0 0
Chanute 54 73 47 75 / 70 10 0 0
Iola 54 72 47 73 / 70 10 0 0
Parsons-KPPF 55 74 47 75 / 80 10 0 0
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM CDT this evening for KSZ049-051>053-
067>072-082-083-091>096-098>100.
&&
SHORT TERM...KED
LONG TERM...KED
AVIATION...RBL
FIRE WEATHER...KED
Hazardous weather outlook, Apr 29, 2:28 PM CST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
328 PM CDT Fri Apr 29 2022
KSZ032-033-047>053-067>072-082-083-091>096-098>100-302030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
328 PM CDT Fri Apr 29 2022
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Tonight
There is a chance for significant supercell thunderstorms late
this afternoon and early evening across portions of central and
south central Kansas into the Flint Hills. If storms form just
ahead of a dry-line front, they will be capable of producing
baseball size hail, damaging winds in excess of 70 mph and
tornadoes. Thunderstorms will become likely along a cold front this
evening which will overtake the dry-line as it moves from central
and south central Kansas into southeast Kansas tonight. This line
of storms will be capable of mainly quarter size hail and damaging
winds to 65 mph until about 2 am.
Very high grassland fire danger is expected late this afternoon and
early evening behind the the dry-line, mainly along and west of
I-135. Strong south to southwest winds will continue as well along
and ahead of the dry-line into the evening. Refer to the Wind
Advisory for details.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Very high grassland fire danger is expected Saturday from late
morning through the afternoon across portions of central Kansas,
mainly along and west of highway 14.
There is a good chance for thunderstorms Sunday night through Monday
night. Some of these storms could be strong to severe. Periodic
chances for storms will exist Wednesday into Thursday with some
potential for at least strong to marginally severe storms.
.SPOTTER INFORMATION STATEMENT...
Storm spotters may be needed late this afternoon and evening.
&&
For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Apr 29, 3:35 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Wichita KS
435 PM CDT Fri Apr 29 2022
KSZ032-292215-
Russell KS-
435 PM CDT Fri Apr 29 2022
...A strong thunderstorm will impact portions of northwestern Russell
County through 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gorham, or near Emmeram, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gorham, Luray, Paradise and Waldo.
This includes Interstate 70 between Mile Markers 175 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3913 9904 3913 9864 3880 9904
TIME...MOT...LOC 2134Z 224DEG 27KT 3894 9904
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KETCHAMSpecial weather statement, Apr 29, 3:54 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
454 PM CDT Fri Apr 29 2022
KSZ051-052-292230-
McPherson KS-Marion KS-
454 PM CDT Fri Apr 29 2022
...A strong thunderstorm will impact portions of northeastern
McPherson and northwestern Marion Counties through 530 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Canton, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ramona, Durham, Tampa and Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for central
Kansas.
&&
LAT...LON 3835 9737 3848 9754 3861 9743 3861 9694
TIME...MOT...LOC 2154Z 224DEG 48KT 3847 9739
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KETCHAMEvent by event
15 hail, 10 tornado, 8 high wind, 6 thunderstorm wind, 2 dust storm. Local standard time, as filed.
Thunderstorm Wind, Russell
- When
- April 29, 3:59 PM CST to 4:20 PM CST
- Where
- Russell County, (Rsl)russell Muni Ar
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 38.870, -98.820
Thunderstorm winds lasted for approximately 20 minutes due to outflow of a nearby thunderstorm. Gusts up to 69 mph were recorded.
High Wind, Russell
- When
- April 29, 5:30 PM CST to 7:21 PM CST
- Where
- Russell forecast zone
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
High winds begin with a gust to 68 mph. During this time the sustained winds varied between 40 to 71 mph and gusts of 58 to 90 mph were common. Visibility was reduced due to blowing dust down to a mile and a quarter.
High Wind, Barton
- When
- April 29, 6:15 PM CST to 6:45 PM CST
- Where
- Barton forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
High Wind, Ellsworth
- When
- April 29, 6:35 PM CST to 7:15 PM CST
- Where
- Ellsworth forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
High Wind, Rice
- When
- April 29, 6:35 PM CST to 7:15 PM CST
- Where
- Rice forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
High winds had sustained speeds of 40 to 47 mph with occasional gusts of 58 to 64 mph.
Hail, Butler
- When
- April 29, 6:38 PM CST to 6:39 PM CST
- Where
- Butler County, 6.16 mi NNE of Potwin
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.030, -96.970
Thunderstorm Wind, Marion
- When
- April 29, 6:44 PM CST to 6:45 PM CST
- Where
- Marion County, 0.88 mi NW of Burns
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.090, -96.890
Hail, Sedgwick
- When
- April 29, 6:47 PM CST to 6:48 PM CST
- Where
- Sedgwick County, 1.49 mi SSW of Eastborough
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.680, -97.260
High Wind, Reno
- When
- April 29, 6:49 PM CST to 6:59 PM CST
- Where
- Reno forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
The visibility was periodically reduced down to three quarters of a mile to two miles.
High Wind, Saline
- When
- April 29, 6:53 PM CST to 8:05 PM CST
- Where
- Saline forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
High winds had sustained speeds up to 58 mph with a peak gust of 79 mph. The visibility was reduced due to blowing dust down to one mile.
Hail, Butler
- When
- April 29, 6:55 PM CST to 6:56 PM CST
- Where
- Butler County, 2.24 mi SSW of Andover
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.690, -97.145
Tornado, Marion
- When
- April 29, 6:57 PM CST to 7:10 PM CST
- Where
- Marion County, 3.53 mi N of Tampa to 3.72 mi W of Ramona
- Rating
- EF1
- Path length
- 0.86 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.601, -97.151
A EF1 moved into Marion County from Dickenson County and traveled over open country before taking a turn to a northeasterly direction. Since we can only use two points for a tornado track, it was plotted from where damage occurred due to the odd track shape. As the tornado tracked north of Tampa a wall was blown in on a well constructed outbuilding and there were snapped trees as well.
High Wind, Ellsworth
- When
- April 29, 7:02 PM CST to 9:10 PM CST
- Where
- Ellsworth forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
High winds had sustained speeds ranging from 40 mph to 59 mph with occasional gusts of 58 to 74 mph.
Tornado, Marion
- When
- April 29, 7:03 PM CST to 7:08 PM CST
- Where
- Marion County, 2.27 mi SSE of Durham to 2.63 mi SE of Durham
- Rating
- EF1
- Path length
- 0.91 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.449, -97.205
An EF1 tornado tracked east and snapped a hardwood tree trunk. Large tree limbs were broken, and boat with trailer on it was toppled over sideways under an old outbuilding.
Tornado, Marion
- When
- April 29, 7:03 PM CST to 7:05 PM CST
- Where
- Marion County, 2.53 mi SW of Lehigh to 2.46 mi SW of Lehigh
- Rating
- EF0
- Path length
- 0.08 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.347, -97.337
A brief tornado damaged hardwood tree branches of one to three inches in diameter.
Tornado, Sedgwick
- When
- April 29, 7:10 PM CST to 7:13 PM CST
- Where
- Sedgwick County, 5.19 mi NW of Rose Hill to 4.8 mi SSW of Andover
- Rating
- EF2
- Path length
- 2.87 mi
- Path width
- 250 yd
- Continued into
- Butler, Ks (ICT)
- Injuries
- 2 direct, 0 indirect
- Property damage
- $4.5 million
- Reported by
- Trained Spotter
- Coordinates
- 37.626, -97.193
A highly visible tornado that came to be known as the Andover Tornado initially touched down in rural Sedgwick county and tracked to the east northeast into Butler county, Kansas. Two direct injuries occurred, when a manufactured home was completely destroyed, with two occupants inside. Two people were transported to local hospitals with serious injuries. Total structures affected were 116, with 22 of those being homes. The rest of the structures affected were barns, sheds, detached garages, etc. This tornado crossed the county line into Butler County. Damage were estimated at 4.5 million dollars.
Tornado, Marion
- When
- April 29, 7:10 PM CST to 7:12 PM CST
- Where
- Marion County, 1.62 mi NW of Hillsboro to 1.5 mi NW of Hillsboro
- Rating
- EF0
- Path length
- 0.16 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.364, -97.224
There was a brief touchdown in an open field.
Tornado, Butler
- When
- April 29, 7:13 PM CST to 7:31 PM CST
- Where
- Butler County, 4.8 mi SSW of Andover to 2.09 mi E of Benton
- Rating
- EF3
- Path length
- 9.78 mi
- Path width
- 250 yd
- Injuries
- 1 direct, 3 indirect
- Property damage
- $37 million
- Reported by
- NWS Storm Survey
- Coordinates
- 37.653, -97.153
A highly visible tornado tracked across portions of Andover, Kansas, during the early evening hours of April 29th, 2022. The tornado went through a highly populated portion of town, including 2 different subdivisions. Also a health club took a direct hit, but no injuries occurred due to actions taken by the health club. Only 1 direct injury occurred from the tornado, with 3 indirect injuries occurred during search and rescue operations. Total damaged house or destroyed structures in Andover and rural Butler County were 205. Of the damaged properties, approximately 180 were residences and the rest were businesses or city buildings. Damage estimates were around $37 million.
Tornado, Harvey
- When
- April 29, 7:19 PM CST to 7:20 PM CST
- Where
- Harvey County, 4 mi S of Hesston to 3.95 mi S of Hesston
- Rating
- EFU
- Path length
- 0.16 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 38.073, -97.443
A brief touchdown occurred in open country.
High Wind, Barton
- When
- April 29, 7:25 PM CST to 7:27 PM CST
- Where
- Barton forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
Estimated 70 mph winds resulted in downed tree limbs of two to four inches in diameter.
Dust Storm, Barton
- When
- April 29, 7:25 PM CST to 8:30 PM CST
- Where
- Barton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
Trained spotter reported an estimated 70 mph winds and visibilities reduced to a few hundred yards.
Dust Storm, Rice
- When
- April 29, 7:35 PM CST to 8:35 PM CST
- Where
- Rice forecast zone
- Reported by
- AWOS
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
The Lyons Rice County Municipal Airport measured a gust to 64 mph with a quarter mile visibility.
Tornado, Butler
- When
- April 29, 7:47 PM CST to 7:48 PM CST
- Where
- Butler County, 77.59 mi W of Petrolia to 77.4 mi W of Petrolia
- Rating
- EFU
- Path length
- 0.19 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.780, -96.890
Brief touchdown in open country.
Hail, Butler
- When
- April 29, 7:50 PM CST to 7:51 PM CST
- Where
- Butler County, 2.14 mi SSW of El Dorado Res
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 37.840, -96.830
A report sent via Facebook of tennis ball sized hail near El Dorado Lake. Time is estimated from radar.
Hail, Greenwood
- When
- April 29, 7:50 PM CST to 7:51 PM CST
- Where
- Greenwood County, 3.45 mi N of Eureka Arpt
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.900, -96.300
Hail, Butler
- When
- April 29, 8:01 PM CST to 8:02 PM CST
- Where
- Butler County, 2.18 mi W of Rosalia
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -96.660
Thunderstorm Wind, Sedgwick
- When
- April 29, 8:01 PM CST to 8:02 PM CST
- Where
- Sedgwick County, 2.01 mi WNW of Eastborough
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.715, -97.281
Public report of estimated wind gusts of 65 to 70 mph.
Hail, Butler
- When
- April 29, 8:03 PM CST to 8:04 PM CST
- Where
- Butler County, 5 mi E of El Dorado
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.820, -96.778
Report received via mPING.
Tornado, Butler
- When
- April 29, 8:05 PM CST to 8:24 PM CST
- Where
- Butler County, 5.84 mi WSW of Rosalia to 2.29 mi ENE of Rosalia
- Rating
- EF1
- Path length
- 8.13 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.790, -96.720
A tornado tracked across mainly open country causing some damage to outbuildings and trees along its path.
Hail, Sedgwick
- When
- April 29, 8:19 PM CST to 8:21 PM CST
- Where
- Sedgwick County, 0.88 mi NW of (Ict)wichita Arpt
- Measured
- 1 in hail
- Reported by
- Official NWS Observations
- Coordinates
- 37.660, -97.440
Hail, Sedgwick
- When
- April 29, 8:29 PM CST to 8:31 PM CST
- Where
- Sedgwick County, 2.97 mi SSE of (Ict)wichita Arpt
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.610, -97.410
Thunderstorm Wind, Chase
- When
- April 29, 8:30 PM CST to 8:31 PM CST
- Where
- Chase County, 7.07 mi ESE of Bazaar
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.230, -96.410
A semi truck was flipped over on the Kansas Turnpike. Time is estimated from radar.
Hail, Butler
- When
- April 29, 8:34 PM CST to 8:36 PM CST
- Where
- Butler County, 2.76 mi S of Andover
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.680, -97.130
Hail, Butler
- When
- April 29, 8:35 PM CST to 8:36 PM CST
- Where
- Butler County, 2 mi S of Cassoday
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.001, -96.630
Tornado, Greenwood
- When
- April 29, 8:44 PM CST to 8:45 PM CST
- Where
- Greenwood County, 3.52 mi NE of Reece to 3.53 mi NE of Reece
- Rating
- EF1
- Path length
- 0.03 mi
- Path width
- 60 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.840, -96.410
A brief tornado rolled a camper and tossed an outbuilding.
Thunderstorm Wind, Greenwood
- When
- April 29, 8:45 PM CST to 8:49 PM CST
- Where
- Greenwood County, 3.88 mi NE of Reece to 4 mi W of Eureka
- Measured
- 96 kt (110 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 37.840, -96.400
Thunderstorm winds produced a line of damage including snapped tree trunks, broken tree limbs and snapped four electric transmission lines.
Hail, Sedgwick
- When
- April 29, 8:48 PM CST to 8:49 PM CST
- Where
- Sedgwick County, 2 mi NNE of Derby
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.577, -97.256
Hail, Greenwood
- When
- April 29, 9:10 PM CST to 9:11 PM CST
- Where
- Greenwood County, 0.54 mi W of Madison
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.130, -96.140
Hail, Sumner
- When
- April 29, 9:34 PM CST to 9:35 PM CST
- Where
- Sumner County, Wellington
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.270, -97.400
Hail, Labette
- When
- April 29, 11:45 PM CST to 11:46 PM CST
- Where
- Labette County, 0.88 mi SE of Dennis
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.340, -95.410
Thunderstorm Wind, Neosho
- When
- April 30, 12:25 AM CST to 12:26 AM CST
- Where
- Neosho County, 3.36 mi W of St Paul
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.517, -95.231
A trained spotter reported downed tree limbs up to six inches in diameter. They said that one house lost several shingles as well. Time is estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, April 29, 2022EF1 · 51 events
- Tornadoes and Hail in Nebraska, April 29, 2022EF0 · 58 events
- Tornadoes and Flash Flood in Nebraska, April 29, 2022EF1 · 26 events
- Tornado in Florida, April 29, 2022$25,000 · EF0 · 1 event
- Hail and Damaging Winds in Kansas, April 29, 20221.5 in hail · 20 events
- Hail and Damaging Winds in Missouri, April 29, 20221.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, April 29, 20221 in hail · 14 events
- Dust Storm and Hail in Kansas, April 29, 20221 in hail · 13 events
- Hail in Oklahoma, April 29 to 30, 20221.75 in hail · 11 events
- High Wind in Colorado, April 29, 202258 kt wind · 9 events
- High Wind in Colorado, April 29, 202271 kt wind · 5 events
- Hail and Damaging Winds in Kansas, April 29, 20221 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024157, 1024130, 1024142, 1024145, 1024150, 1023891, 1023909, 1023892, 1024139, 1024135, 1025037, 1024166, 1024149, 1024169, 1024490, 1016768, 1024491, 1016769, 1024161, 1023910, 1023913, 1023914, 1024163, 1023894, 1023895, 1023896, 1023907, 1025038, 1024164, 1023898, 1023899, 1023908, 1023900, 1025039, 1024494, 1024495, 1025040, 1023901, 1023902, 1023903, and more.